Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Jacksonville, FL

January 25, 20105 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 25, 2010, 4:39 AM EST for 5 counties in Florida. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2010, 4:39 AM EST (09:39 UTC)
Expired
Jan 25, 2010, 6:00 AM EST
In force
81 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Clay County, FL, Flagler County, FL, Marion County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 4:40 AM ESTTSTM WND DMG8 Sw Santos, FLA TRAINED WEATHER SPOTTER REPORTED TREES DOWN IN THE PINE EDEN AREA OF MARION OAKS.
Jan 25, 5:35 AM ESTTSTM WND GST 48Palm Coast, FLA HAM RADIO OPERATOR MEASURED A WIND GUST TO 48 MPH IN NORTHEAST PALM COAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS52 KJAX 250939
SVRJAX
FLC019-035-083-107-109-251100-
/O.NEW.KJAX.SV.W.0013.100125T0939Z-100125T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
  EASTERN MARION COUNTY IN NORTHERN FLORIDA
  PUTNAM COUNTY IN NORTHEAST FLORIDA
  FLAGLER COUNTY IN NORTHEAST FLORIDA
  ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 600 AM EST

* AT 439 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GREEN COVE SPRINGS TO ORANGE SPRINGS TO 11 MILES SOUTHWEST OF
  SANTOS...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF FRUIT COVE
  TO 9 MILES NORTHEAST OF FORT MCCOY TO 15 MILES SOUTH OF OCALA...AND
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLLISTER...SANTOS...PICOLATA...BOSTWICK...SILVER SPRINGS SHORES...
  PALATKA...LYNNE...SATSUMA...LAKE WEIR...EAST PALATKA...ORANGE
  MILLS...WEIRSDALE...SAN MATEO...SALT SPRINGS...OCKLAWAHA...MOSS
  BLUFF...HASTINGS...POMONA PARK...SOUTH PONTE VEDRA BEACH...JUNIPER
  SPRINGS...VILANO BEACH...SAINT AUGUSTINE...SAINT AUGUSTINE SOUTH...
  CRESCENT CITY...SAINT AUGUSTINE SHORES...ANDALUSIA...SAINT
  AUGUSTINE BEACH...BUTLER BEACH...PALM COAST...FLAGLER BEACH...
  CRESCENT BEACH AND BUNNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2895 8227 2962 8194 3003 8180 3008 8132
      2978 8125 2945 8110 2941 8115 2926 8114
      2926 8141 2939 8143 2932 8167 2928 8164
      2910 8163 2895 8166
TIME...MOT...LOC 0939Z 255DEG 22KT 2999 8166 2947 8188
          2898 8221

$$

ENYEDI
6 follow-up statements
400 
WWUS52 KJAX 250954
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST MON JAN 25 2010

FLC019-035-083-107-109-251100-
/O.CON.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
CLAY FL-MARION FL-PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
454 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR ST. JOHNS...FLAGLER...PUTNAM...EASTERN MARION AND EASTERN CLAY
COUNTIES...

AT 454 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PICOLATA TO 8 MILES WEST OF WELAKA TO
6 MILES SOUTHWEST OF BELLEVIEW...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PICOLATA...BELLEVIEW...BOSTWICK...SILVER SPRINGS 
SHORES...PALATKA...LYNNE...SATSUMA...BAKERSVILLE...EAST 
PALATKA...ORANGE MILLS...WELAKA...SAN MATEO...SALT 
SPRINGS...HASTINGS...MOSS BLUFF...POMONA 
PARK...SPUDS...ELKTON...GEORGETOWN...LAKE COMO...SOUTH PONTE VEDRA 
BEACH...JUNIPER SPRINGS...VILANO BEACH...SAINT 
AUGUSTINE...ANASTASIA...SAINT AUGUSTINE SOUTH...CRESCENT 
CITY...SAINT AUGUSTINE SHORES...ANDALUSIA...DUPONT CENTER...SAINT 
AUGUSTINE BEACH...BUTLER BEACH...PALM COAST...FLAGLER 
BEACH...ESPANOLA...CRESCENT BEACH AND BUNNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2904 8210 3005 8164 3008 8132 2978 8125
      2945 8110 2941 8115 2926 8114 2926 8141
      2939 8143 2932 8167 2928 8164 2906 8164
      2905 8164
TIME...MOT...LOC 0954Z 255DEG 22KT 3001 8156 2949 8178
          2900 8211

$$

ENYEDI
190 
WWUS52 KJAX 251005
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 AM EST MON JAN 25 2010

FLC019-251016-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
CLAY FL-
505 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2926 8114 2926 8141 2939 8143
      2932 8167 2928 8164 2905 8165 2904 8201
      3007 8148 3008 8132 2978 8125 2945 8110
TIME...MOT...LOC 1006Z 254DEG 32KT 3008 8131 2956 8153
          2907 8187

$$

FLC035-083-107-109-251100-
/O.CON.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
MARION FL-PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
505 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR ST. JOHNS...FLAGLER...EASTERN PUTNAM AND EASTERN MARION
COUNTIES...

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SOUTH PONTE VEDRA BEACH TO SATSUMA TO
7 MILES SOUTHWEST OF MOSS BLUFF...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF GUANA RIVER STATE PARK TO POMONA PARK TO 7 MILES
NORTH OF THE VILLAGES...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GEORGETOWN...ELKTON...SOUTH PONTE VEDRA BEACH...JUNIPER SPRINGS...
VILANO BEACH...SAINT AUGUSTINE...SAINT AUGUSTINE SOUTH...ANASTASIA...
ANDALUSIA...SAINT AUGUSTINE SHORES...CRESCENT CITY...DUPONT CENTER...
SAINT AUGUSTINE BEACH...BUTLER BEACH...CRESCENT BEACH...ESPANOLA...
PALM COAST...BUNNELL AND FLAGLER BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2941 8115 2926 8114 2926 8141 2939 8143
      2932 8167 2928 8164 2905 8165 2904 8201
      3007 8148 3008 8132 2978 8125 2945 8110
TIME...MOT...LOC 1006Z 254DEG 32KT 3008 8131 2956 8153
          2907 8187

$$

ENYEDI
069 
WWUS52 KJAX 251019
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 AM EST MON JAN 25 2010

FLC035-083-107-109-251100-
/O.CON.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
MARION FL-PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
519 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR EASTERN ST. JOHNS...FLAGLER...SOUTHEASTERN PUTNAM AND EASTERN
MARION COUNTIES...

AT 519 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH PONTE VEDRA BEACH TO LAKE COMO TO 16 MILES
SOUTHWEST OF JUNIPER SPRINGS...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF GUANA RIVER STATE PARK TO CRESCENT CITY TO EMERALDA...MOVING
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILANO
BEACH...CRESCENT CITY...SAINT AUGUSTINE...ANDALUSIA...SAINT AUGUSTINE
SOUTH...ANASTASIA...SAINT AUGUSTINE SHORES...DUPONT CENTER...SAINT
AUGUSTINE BEACH...BUTLER BEACH...CRESCENT BEACH...ESPANOLA...PALM
COAST...BUNNELL AND FLAGLER BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2941 8115 2926 8114 2926 8135 2938 8137
      2936 8143 2939 8143 2932 8167 2928 8164
      2905 8165 2905 8167 2904 8186 3008 8134
      3008 8133 3008 8132 2978 8125 2945 8110
TIME...MOT...LOC 1019Z 260DEG 23KT 3000 8130 2948 8152
          2899 8186

$$

ENYEDI
461 
WWUS52 KJAX 251036
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 AM EST MON JAN 25 2010

FLC035-083-107-109-251100-
/O.CON.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
MARION FL-PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
536 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SOUTHEASTERN ST. JOHNS...FLAGLER...SOUTHEASTERN PUTNAM AND
EASTERN MARION COUNTIES...

AT 536 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF ANASTASIA TO ANDALUSIA TO 12
MILES SOUTH OF JUNIPER SPRINGS...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF GUANA RIVER STATE PARK TO ANDALUSIA TO 6 MILES
NORTHEAST OF EMERALDA...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUTLER
BEACH...CRESCENT BEACH...ESPANOLA...PALM COAST...FLAGLER BEACH AND
BUNNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2941 8115 2926 8114 2926 8135 2938 8137
      2936 8143 2939 8143 2932 8167 2928 8164
      2905 8165 2905 8182 2962 8151 2994 8129
      2978 8125 2945 8110
TIME...MOT...LOC 1036Z 260DEG 23KT 3002 8118 2950 8140
          2901 8174

$$

ENYEDI
212 
WWUS52 KJAX 251047
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 AM EST MON JAN 25 2010

FLC083-251057-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
MARION FL-
547 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2926 8114 2926 8124 2936 8126
      2934 8132 2937 8132 2936 8137 2938 8137
      2936 8143 2939 8143 2935 8157 2960 8136
      2980 8125 2978 8125 2945 8110
TIME...MOT...LOC 1047Z 233DEG 30KT 2975 8122 2952 8130
          2903 8166

$$

FLC035-107-109-251100-
/O.CON.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
547 AM EST MON JAN 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SOUTHEASTERN ST. JOHNS...FLAGLER AND EXTREME SOUTHEASTERN PUTNAM
COUNTIES...

AT 547 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRESCENT BEACH TO ESPANOLA TO 39 MILES SOUTHWEST OF
BUNNELL...OR ALONG A LINE EXTENDING FROM CRESCENT BEACH TO BUNNELL TO
8 MILES NORTHWEST OF PAISLEY...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
COAST...FLAGLER BEACH AND BUNNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2941 8115 2926 8114 2926 8124 2936 8126
      2934 8132 2937 8132 2936 8137 2938 8137
      2936 8143 2939 8143 2935 8157 2960 8136
      2980 8125 2978 8125 2945 8110
TIME...MOT...LOC 1047Z 233DEG 30KT 2975 8122 2952 8130
          2903 8166

$$

ENYEDI
927 
WWUS52 KJAX 251100
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST MON JAN 25 2010

FLC035-107-109-251111-
/O.EXP.KJAX.SV.W.0013.000000T0000Z-100125T1100Z/
PUTNAM FL-FLAGLER FL-ST. JOHNS FL-
600 AM EST MON JAN 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS...
FLAGLER AND EXTREME SOUTHEASTERN PUTNAM COUNTIES HAS EXPIRED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2926 8114 2926 8124 2936 8126
      2934 8132 2937 8132 2936 8137 2938 8137
      2936 8143 2939 8143 2935 8157 2960 8136
      2980 8125 2978 8125 2945 8110
TIME...MOT...LOC 1047Z 233DEG 30KT 2975 8122 2952 8130
          2903 8166

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 3:10 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 25, 3:10 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EST MON JAN 25 2010

...GUSTY WINDS WITH PRE-FRONTAL CONVECTION TODAY...
...LAKE WIND ADVISORY TODAY...

.SYNOPSIS...PRE-FRONTAL CONVECTION WAS TRACKING EAST ACROSS THE JAX
CWA. THE STRONGEST LINE EXTENDED FROM SSI SW TOWARD GNV. ISOLATED TS
FORMED IN THE LINE ACROSS SE GA EARLIER TONIGHT WHERE UPPER LEVEL
DYNAMICS WERE STRONGEST BUT NOW THAT THE SFC LOW HAS LIFTED
NORTHWARD ACROSS THE WESTERN CAROLINAS TS ACTIVITY HAS DECREASED
OVER OUR GA ZONES. FARTHER SOUTH ACROSS N FL SCATTERED TS CONTINUED
TO FLARE-UP WHERE SFC BASED INSTABILITY REMAINED IN PLACE (AROUND 2
AM OCALA WAS 73/70).

STRONG LOW LEVEL WINDS BETWEEN 3-4 KFT AROUND 55-65 KTS WERE OVER THE
AREA PER THE JAX VAD. LAKE WIND ADVISORY CONDITIONS CONTINUED ACROSS
OUR FL ZONES WITH A STRONG PRESSURE GRADIENT IN PLACE PRECEDING THE
SFC COLD FRONT...AND PRESSURE RISES TRAILING THE CONVECTION ON THE
ORDER OF 2 TO 3 MB/3-HR. THE STRONGEST RECENT GUST OF 43 MPH WAS
ASSOCIATED WITH CONVECTION AS IT PASSED THROUGH PERRY FL. WITH
SEVERAL GRADIENT AND DYNAMICAL MECHANISMS IN PLACE...EXPECT WIND
GUSTS BETWEEN 35-40 MPH WILL BE COMMON IN CONVECTION TONIGHT...AND
GIVEN WET GROUNDS IN MANY LOCATIONS...THESE CONDITIONS COULD CAUSE
SOME DAMAGE TO TREES.

.SHORT TERM...TODAY THROUGH THU...
THE BULK OF PRECIP WILL BE OFFSHORE OF THE COAST BY 12Z...BUT PVA
ALOFT AND LINGERING SFC INSTABILITY WILL CONTINUE TO SUPPORT A
CHANCE OF EARLY MORNING SHRA AND ISOLD TS FROM SSI TO GNV EASTWARD.
TRAILING THE HEAVIER PRECIP LIGHT LIGHT SHRA ACTIVITY NOW ACROSS SW
GA AND THE FL PANHANDLE WILL BE POSSIBLE WESTWARD TOWARD WAYCROSS
AND LIVE OAK THROUGH MID-MORNING. BY EARLY AFTN CONVECTION WILL BE
CLEAR OF THE CWA. MAX TEMPS WILL WARM INTO THE MID/UPPER 60S UNDER
WINDY WESTERLY FLOW AND CLEARING SKIES. WILL CONTINUE THE LAKE WIND
ADVISORY FOR ALL ZONES THROUGH THIS EVENING WITH SUSTAINED SPEEDS
AROUND 20 MPH AND GUSTS FROM 30-35 MPH.

TONIGHT & TUE...UPPER LEVEL FLOW WILL CONTINUE FROM THE SW WITH DEEP
TROUGHING STILL UPSTREAM OF THE AREA AS SFC HIGH PRESSURE BUILDS
SOUTH AND EAST FROM THE CENTRAL CONUS TO THE GULF COAST REGION. WEST
WINDS WILL DECREASE TONIGHT BUT WILL NOT GO CALM...SO HAVE TRENDED
ON THE WARM SIDE OF MOS. TUE LAKE WIND ADVISORY CONDITIONS ARE
LIKELY AGAIN AS WELL AS SOME PASSING HIGH CLOUDS AS THE UPPER TROUGH
FINALLY PUSHES DOWNSTREAM OF THE EASTERN CONUS.

TUE NIGHT THROUGH THROUGH WED NIGHT...UPPER LEVEL FLOW WILL BECOME
ZONAL AS THE SFC RIDGE SHIFT EAST ACROSS THE SOUTH. MAXES WILL RANGE
FROM NEAR 60 NORTH TO MID 60S SOUTH. A LIGHT FREEZE IS STILL LIKELY
INLAND EARLY WED MORNING WITH THE RIDGE CENTER OVER N GA. TEMPS WILL
STILL LIKELY FALL INTO THE LOWER 30S WED NIGHT INLAND...BUT NNE
RETURN FLOW WILL DEVELOP WHICH MAY PRECLUDE A FREEZE.

THU THE AIRMASS MODIFIES AS THE RIDGE BUILDS OFFSHORE OF THE SE
ATLANTIC SEABOARD. TEMPS WARM INTO THE 70S INLAND WHILE A COOLER NE
FLOW KEEPS THE COST IN THE LOW 60S. A COASTAL TROUGH MAY BEGIN TO
DEVELOP THU NIGHT.

.LONG TERM...FRI THROUGH MON...
LOOKS LIKE THERE IS POTENTIAL FOR A HEAVY PRECIP EVENT LATE FRI INTO
SAT AS A WEAK MID LEVEL SFC LOW MOVE EASTWARD ACROSS THE GULF COAST
STATES. AS THE SYSTEM APPROACHES OUR AREA FRI AND BEGINS TO
STALL...A DEEPENING UPPER LEVEL TROUGH WILL PUT THE AREA IN THE
RIGHT-REAR QUAD OF THE UPPER JET AROUND THE TIME STRONG LOW LEVEL
ISENTROPIC LIFT WILL BE FOCUSING ACROSS OUR CWA. PRECIP CHANCES HAVE
BEEN CAPPED AROUND 40% AT THIS TIME..AND HIGH STABILITY INDICES
SHOULD PREVENT TS. SFC HIGH PRESSURE BUILDS IN FROM THE NW LATE
SAT...SHUNTING LOW LEVEL MOISTURE/PRECIP SOUTH OF OUR CWA WITH A
COOL NNE FLOW BRINGING MAXES DOWN IN THE 60S INLAND TO 50S COAST
WITH MINS IN THE MID 30S TO 40S TO START NEXT WEEK.

&&

.AVIATION...
MVFR CIGS/VSBYS WILL ACCOMPANY SQUALL LINE ALONG WITH GUSTY WINDS TO
35 KNOTS UNTIL SUNRISE. CLOUD SHIELD BEHIND SQUALL LINE MAY CONTAIN
SOME CONTINUED MVFR CIGS THIS MORNING OTHERWISE VFR CONDS ARE
EXPECTED BY THE AFTERNOON WITH GUSTY WINDS UP TO 25-30 KNOTS
CONTINUING. SKIES WILL CLEAR THIS EVENING AND WINDS WILL SLOWLY
DECREASE TO LESS THAN 10 KNOTS.

&&

.MARINE...
GALE WARNING/STRONG SCA CONDS TO CONTINUE THIS MORNING AHEAD OF AND
ALONG SQUALL LINE. LULL IN WINDS EXPECTED BRIEFLY BEHIND SQUALL LINE
AND FRONTAL PASSAGE DURING THE LATE MORNING HOURS...THEN
POST-FRONTAL WESTERLY WINDS WILL KEEP SMALL CRAFT ADVISORY CONDS
GOING OVER THE OFFSHORE WATERS THROUGH TUESDAY BEFORE LIGHT WINDS
AND SUBSIDING SEAS BEGIN ON WED AND LAST INTO THU. NEXT PRE-FRONTAL
WIND INCREASE BEGINS ON FRIDAY.

&&

.FIRE WEATHER...
DRY AIR RAPIDLY PUSHES INTO THE FORECAST AREA THIS AFTERNOON AND A
FEW OF THE SHORT-TERM MODELS ARE SUPPORTING MIN RH VALUES DROPPING
CLOSE TO 35 PERCENT ALONG WITH WEST WINDS OF 15-25 MPH AND
DISPERSION VALUES AROUND 75. THESE POSSIBLE SHORT-FUSE RED FLAG
CONDS ACRS NERN FL ARE NOT LIKELY ENOUGH TO POST A RED FLAG WARNING
THIS AFTERNOON BUT WILL LIKELY NEED TO BE MONITORED.

ON TUESDAY AFTERNOON...WESTERLY FLOW WILL AND DRIER AIR WILL SET THE
STAGE FOR RED FLAG CONDS ACRS THE ENTIRE AREA AND HAVE KEPT FIRE
WEATHER WATCH IN PLACE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  38  60  31 /  20   0   0   0
SSI  67  43  59  37 /  30   0   0   0
JAX  69  41  65  35 /  30   0   0   0
SGJ  69  44  64  40 /  40   0   0   0
GNV  68  40  65  32 /  30   0   0   0
OCF  69  40  66  34 /  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

ENYEDI/HESS
Hazardous weather outlook, Jan 24, 11:30 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 PM EST SUN JAN 24 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1130 PM EST SUN JAN 24 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LAKE WIND ADVISORY TONIGHT...
...HIGH RISK OF RIP CURRENTS...

TONIGHT...A PRE-FRONTAL LINE OF HEAVY RAINFALL WITH ISOLATED
EMBEDDED THUNDERSTORMS IS EXPECTED TO CROSS THE AREA AND AFFECT
INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH
FLORIDA BEFORE MIDNIGHT...THEN PROCEED EAST THROUGH DAWN. STRONG
GUSTY WINDS WILL BE POSSIBLE IN BOTH SHOWER AND THUNDERSTORM
ACTIVITY AS WELL AS PERIODS OF HEAVY RAINFALL.

WINDY CONDITIONS WILL CONTINUE IN ADVANCE OF A COLD FRONT. SUSTAINED
SPEEDS WILL NEAR 20 MPH WITH GUSTS TO 30 MPH EXPECTED ACROSS MOST OF
THE AREA INTO TONIGHT.

ONSHORE FLOW AND SWELLS WILL CONTINUE THE ELEVATED THE RIP CURRENT
RISK. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION.

MINOR FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER AT BAXLEY AND
CHARLOTTE INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

GUSTY WINDS WILL BE POSSIBLE IN STORMS EARLY MONDAY MORNING ALONG
AND SOUTH OF A SAINT AUGUSTINE TO OCALA LINE.

MINOR FLOODING IS EXPECTED FOR THE SATILLA RIVER AT ATKINSON BY
TUESDAY EVENING.

A LIGHT FREEZE IS POSSIBLE INLAND WEDNESDAY MORNING...MAINLY FOR
AREAS WEST OF THE HIGHWAY 301 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/CARROLL/HESS

In the hours before

Special weather statement, Jan 25, 3:15 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST MON JAN 25 2010

FLZ030>032-036-250915-
ALACHUA-BRADFORD-CLAY-UNION-
315 AM EST MON JAN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...NORTHEASTERN UNION AND WESTERN CLAY COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 415 AM EST...

AT 314 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF LAWTEY TO 7 MILES
SOUTHWEST OF ARCHER...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND NEW RIVER...SAMPSON...
ARCHER... STARKE...LAWTEY...GAINESVILLE...WALDO...HAMPTON AND
GAINESVILLE AIRPORT THROUGH 415 AM EST. GUSTY WINDS AROUND 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THESE STORMS. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2953 8256 2954 8264 2978 8238 3013 8219
      3014 8205 3015 8204 3019 8177 2980 8191
      2975 8197 2972 8204 2968 8204 2950 8224
      2949 8256
TIME...MOT...LOC 0814Z 250DEG 24KT 3005 8216 2976 8231
          2948 8260

ENYEDI
Local storm report, Jan 25, 4:06 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FUNNEL CLOUD     3 NNW MIDDLEBURG        30.10N 81.92W
01/25/2010                   CLAY               FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A LOUD ROARING SOUND AND COULD
            HEAR LIMBS BREAKING WHEN THE FUNNEL CLOUD PASSED. THE
            LOCATION IS ON THE SOUTH END OF JENNINGS STATE FOREST.

&&

AENYEDI
Local storm report, Jan 25, 4:09 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     TSTM WND GST     5 NNE ORANGE PARK       30.24N 81.68W
01/25/2010  M46 MPH          DUVAL              FL   ASOS

            A THUNDERSTORM WIND GUST TO 46 MPH WAS MEASURED AT NAS
            JACKSONVILLE.

&&

AENYEDI
Special weather statement, Jan 25, 4:22 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 AM EST MON JAN 25 2010

FLZ025-032-033-036>038-040-251015-
ALACHUA-CLAY-DUVAL-FLAGLER-MARION-PUTNAM-ST. JOHNS-
422 AM EST MON JAN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...EASTERN CLAY...MARION...PUTNAM...FLAGLER...ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 515 AM EST...

AT 422 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE OF STRONG THUNDERSTORMS EXTENDING FROM 2 MILES WEST OF
NEPTUNE BEACH TO 3 MILES EAST OF JOHNSON TO 4 MILES SOUTHEAST OF
DUNNELLON...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS
WILL AFFECT AREAS AROUND UNF...SWITZERLAND...REDDICK...PUTNAM
HALL...PENNEY FARMS...MANDARIN...LOWELL...LOCHLOOSA...JOHNSON AND
GREEN COVE SPRINGS THROUGH 515 AM EST. GUSTY WINDS UP TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS SQUALL LINE. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2905 8249 3052 8144 3051 8144 2978 8125
      2945 8110 2941 8115 2926 8114 2926 8141
      2939 8143 2932 8167 2910 8163 2895 8166
      2895 8231
TIME...MOT...LOC 0922Z 247DEG 26KT 3032 8142 2958 8193
          2901 8241

ENYEDI
Local storm report, Jan 25, 4:27 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     TSTM WND GST     MAYPORT                 30.38N 81.41W
01/25/2010  M41 MPH          DUVAL              FL   ASOS

&&

JHESS
Local storm report, Jan 25, 4:28 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 AM EST MON JAN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     TSTM WND GST     ARLINGTON               30.34N 81.60W
01/25/2010  M42 MPH          DUVAL              FL   ASOS

            CRAIG FIELD ASOS 42 MPH WIND GUST.

&&

JHESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:13 AM ESTAreal Flood AdvisoryJAXColumbia, Hamilton, Suwannee3 hr
Jan 25, 3:15 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Clay60 min
Jan 25, 3:33 AM ESTTornado WarningJAXClay, Duval27 min
Jan 25, 3:59 AM ESTTornado WarningJAXDuval31 min
Jan 25, 4:16 AM ESTSpecial Marine WarningJAX68 min
Jan 25, 4:22 AM ESTSpecial Weather StatementJAXFlagler, Marion, Putnam, Saint Johns53 min
Jan 25, 5:12 AM ESTSpecial Marine WarningJAX2 hr
Jan 25, 5:21 AM ESTSpecial Weather StatementJAXMarion39 min
Jan 25, 7:13 AM ESTSpecial Marine WarningJAX62 min
Jan 25, 11:26 AM ESTRiver Flood WarningJAXColumbia, Gilchrist, Suwannee36 days
Jan 25, 12:45 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more4 hr
Jan 25, 2:54 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more27 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.